MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 QUICKSET 3.8DIMTR DR BIT 35MM; HIP INSTRUMENTS : DRILLS

DEPUY ORTHOPAEDICS, INC. 1818910 QUICKSET 3.8DIMTR DR BIT 35MM; HIP INSTRUMENTS : DRILLS
Catalog Number 227465000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Foreign Body In Patient (2687)
Date of Event 02/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the 35mm pinnacle 3.8 drill bit broke off into pelvis during preparation for a cup screw.The surgeon elected to leave the drill bit in the patient.The drill bit was discarded by or staff after the case.No surgical delay.Pieces left in patient.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: the instrument associated with this report was not returned.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch , a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
QUICKSET 3.8DIMTR DR BIT 35MM
Common Device Name
HIP INSTRUMENTS : DRILLS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key7361216
Report Number1818910-2018-55814
Device Sequence Number106446
Product Code HTW
UDI-Device Identifier10603295109389
UDI-Public10603295109389
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number227465000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/27/2018
Supplement Date Received by Manufacturer08/22/2018
Initial Report FDA Received Date03/22/2018
Supplement Report FDA Received Date09/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age82 YR